Alert archive / Tennessee / River Flood Advisories in 2016
River Flood Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Jan 11, 2016, 11:13 AM CST for Pemiscot County, Missouri; Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2016, 11:13 AM CST (17:13 UTC)
- Expired
- Jan 15, 2016, 2:10 PM CST
- In force
- 4 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Caruthersville (CRTM7).
- Action stage
- 29 ft
- Minor stage
- 32 ft
- Moderate stage
- 41 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
122
WGUS84 KMEG 111713
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1113 AM CST MON JAN 11 2016
...The National Weather Service in Memphis TN has issued a Flood
Advisory for the Mississippi River...
Mississippi River at Tiptonville affecting New Madrid...Pemiscot
and Lake Counties
Mississippi River at Caruthersville affecting Mississippi...
Pemiscot...Dyer...Lake and Lauderdale Counties
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
Mississippi River at Memphis affecting Crittenden...DeSoto and
Shelby Counties
Mississippi River at Tunica Riverpark affecting Lee and Tunica
Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued this evening or sooner if conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MOC143-155-TNC095-121713-
/O.NEW.KMEG.FL.Y.0001.160111T1713Z-160115T2010Z/
/TPTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Tiptonville
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 41.4 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 41.3 feet Monday January 11.
* At 42.0 feet...In Tennessee, Pea Ridge Road is flooding. Lane to
homestead northwest of Pea Ridge Road just by the river is
flooding. Water begins to go over the Tennemo Levee.
&&
LAT...LON 3650 8957 3650 8938 3623 8948 3623 8977
$$
ARC093-MOC155-TNC045-095-097-121712-
/O.NEW.KMEG.FL.Y.0002.160111T1713Z-160115T2010Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Caruthersville
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 40.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 40.0 feet Monday January 11.
* At 40.0 feet...In Tennessee, Highway 88 is flooded at many places.
Backwater coming up the Obion and Forked Deer Rivers has flooded
most unprotected land in Western Dyer County and the north bottom
of Lauderdale County. Backwater has reached Miston, Finley, and
Four Points. Backwater has mearly reached Lennox, Richmond Road,
and Paw Paw Ridge. Parker Road in Lake County is flooded. In
Arkansas, road to the grain terminal east Blytheville is flooded.
Fields inside the levee are flooded in Pemiscott County, Missouri.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$
ARC093-TNC097-167-121712-
/O.NEW.KMEG.FL.Y.0003.160111T1713Z-160115T2010Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Osceola
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 38.2 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 38.2 feet Monday January 11.
* At 38.0 feet...In Tennessee, homesteads between Johnston Road and
Sunk Lake road on Highway 19 west are flooding. House at south end
of Oscar Griggs Road is flooding. Ashport is flooding. Flooding is
occurring near the north end of Sunk Lake Road. Settlement between
Coker Slough and Highway 19 is flooded. Water is overflowing the
farm headquarters just north of the Sunk Lake Road and Long Hole
Road Junction.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC035-MSC033-TNC157-121712-
/O.NEW.KMEG.FL.Y.0004.160111T1713Z-160115T2010Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Memphis
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 38.9 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 38.8 feet Monday January 11.
* At 38.0 feet...In Memphis, the fuel terminal just south of the
river Gage is flooding.
&&
LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
3491 9008 3491 9041
$$
ARC077-MSC143-121712-
/O.NEW.KMEG.FL.Y.0005.160111T1713Z-160115T2010Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Tunica Riverpark
* from Monday January 11 until Friday January 15.
* At 10 AM Monday the stage was 50.8 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will rise to near 50.8 feet Monday January 11.
* At 51.0 feet...In Mississippi, Peepers and Doris Streets are mostly
flooded. Bluebird Trail is flooding. Nel-Win and Lakeview Camps are
completely flooded. Fields at Ashley Point and Diamond Woods are
covered.
&&
LAT...LON 3491 9062 3491 9022 3480 9034 3450 9051
3455 9059 3476 9074
$$
ARC077-107-MSC027-143-121712-
/O.NEW.KMEG.FL.Y.0006.160111T1713Z-160115T2010Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CST MON JAN 11 2016
The National Weather Service in Memphis TN has issued a
* Flood Advisory for
the Mississippi River at Helena
* from Monday January 11 until Friday January 15.
* At 11 AM Monday the stage was 47.8 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 47.9 feet Monday January 11.
* At 48.0 feet...In Mississippi, places on the southeast side of
Desoto Lake are being covered.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$1 follow-up statement
158
WGUS84 KMEG 121826
FLSMEG
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CST TUE JAN 12 2016
...The Flood Advisory continues for the Mississippi River...
Mississippi River at Tiptonville affecting New Madrid...Pemiscot
and Lake Counties
Mississippi River at Caruthersville affecting Mississippi...
Pemiscot...Dyer...Lake and Lauderdale Counties
Mississippi River at Osceola affecting Mississippi...Lauderdale
and Tipton Counties
Mississippi River at Memphis affecting Crittenden...DeSoto and
Shelby Counties
Mississippi River at Tunica Riverpark affecting Lee and Tunica
Counties
Mississippi River at Helena affecting Lee...Phillips...Coahoma and
Tunica Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The next River Statement will be issued this evening or sooner if conditions
warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MOC143-155-TNC095-131826-
/O.CON.KMEG.FL.Y.0001.000000T0000Z-160115T2010Z/
/TPTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Tiptonville
* until Friday January 15.
* At 12 PM Tuesday the stage was 40.6 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to near 40.5 feet Tuesday January
12.
* At 40.0 feet...In Tennessee, long sections of Tiptonville Ferry
Road are flooded.
&&
LAT...LON 3650 8957 3650 8938 3623 8948 3623 8977
$$
ARC093-MOC155-TNC045-095-097-131825-
/O.CON.KMEG.FL.Y.0002.000000T0000Z-160115T2010Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Caruthersville
* until Friday January 15.
* At 12 PM Tuesday the stage was 39.3 feet.
* Flood stage is 32.0 feet.
* Forecast...The river will rise to near 39.1 feet Tuesday January
12.
* At 39.0 feet...Floodwater has reached the foot of the floodwall
protecting Caruthersville, Missouri. In Tennessee, grain terminal
south of the Interstate 155 Bridge is flooding. Highway 88 is
flooded at places in the north bottom of Lauderdale County. Roads
to and from Chisholm Lake are flooding.
&&
LAT...LON 3623 8977 3623 8948 3606 8950 3595 8948
3582 8956 3582 8985
$$
ARC093-TNC097-167-131825-
/O.CON.KMEG.FL.Y.0003.000000T0000Z-160115T2010Z/
/OSGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Osceola
* until Friday January 15.
* At 12 PM Tuesday the stage was 37.5 feet.
* Flood stage is 28.0 feet.
* Forecast...The river will rise to near 37.2 feet Tuesday January
12.
* At 37.0 feet...In Tennessee, houses along west part of Grammer Road
are flooding, and evacuation is cut. The south end of Grainery Road
is inundated. Homesteads along Highway 19 West just east of T.
Rossinger Road are going under water. Shoaf Landing Road is
flooding. Farmstead on Island 37 floods.
&&
LAT...LON 3582 8996 3582 8956 3560 8979 3539 8995
3539 9025
$$
ARC035-MSC033-TNC157-131825-
/O.CON.KMEG.FL.Y.0004.000000T0000Z-160115T2010Z/
/MEMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Memphis
* until Friday January 15.
* At 12 PM Tuesday the stage was 38.2 feet.
* Flood stage is 34.0 feet.
* Forecast...The river will rise to near 38.1 feet Tuesday January
12.
* At 38.0 feet...In Memphis, the fuel terminal just south of the
river Gage is flooding.
&&
LAT...LON 3539 9025 3539 8995 3533 9005 3513 9004
3491 9008 3491 9041
$$
ARC077-MSC143-131825-
/O.CON.KMEG.FL.Y.0005.000000T0000Z-160115T2010Z/
/TRPM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Tunica Riverpark
* until Friday January 15.
* At 11 AM Tuesday the stage was 50.3 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will rise to near 50.3 feet Tuesday January
12.
* At 50.0 feet...In Mississippi, evacuation route from Tunica
Riverpark is under water. Doris Lane is flooding at Charlie's Camp.
Western part of Sherry Lane is almost under.
&&
LAT...LON 3491 9062 3491 9022 3480 9034 3450 9051
3455 9059 3476 9074
$$
ARC077-107-MSC027-143-131825-
/O.CON.KMEG.FL.Y.0006.000000T0000Z-160115T2010Z/
/HEEA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1226 PM CST TUE JAN 12 2016
The Flood Advisory continues for
the Mississippi River at Helena
* until Friday January 15.
* At 12 PM Tuesday the stage was 47.7 feet.
* Flood stage is 44.0 feet.
* Forecast...The river will rise to near 47.4 feet Tuesday January
12.
* At 48.0 feet...In Mississippi, places on the southeast side of
Desoto Lake are being covered.
&&
LAT...LON 3455 9070 3455 9059 3450 9051 3412 9066
3413 9107
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 10:05 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 11, 10:05 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1005 AM CST MON JAN 11 2016 .DISCUSSION... SKIES ARE MOSTLY SUNNY ACROSS MUCH OF THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 20S TO LOWER 30S. CLOUDS WILL INCREASE SOME DURING THE AFTERNOON AS THEY MOVE INTO THE REGION FROM THE SOUTHWEST. WILL UPDATE FORECAST TO REMOVE SOME MORNING WORDING WITH NO BIG CHANGES NEEDED. ARS && .PREV DISCUSSION... /ISSUED 526 AM CST MON JAN 11 2016/ DISCUSSION... CURRENTLY...HIGH PRESSURE HAS SETTLED OVER THE REGION FOR THE COLDEST MORNING OF THE WINTER SO FAR. CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPS TO DROP TO THE LOWER TEENS ALONG THE KY BORDER WHERE THERE IS A LITTLE SNOW ON THE GROUND TO THE UPPER TEENS TO AROUND 20 ELSEWHERE. COOL NORTHWEST ALOFT FLOW WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL MOVE TO THE GULF COAST TODAY AND SOUTHWEST WINDS WILL DEVELOP. TEMPS WILL MODERATE THOUGH THE COLD START WILL LIMIT THEIR POTENTIAL TO THE LOWER 40S AT MOST THIS AFTERNOON. TEMPS WILL NOT FALL AS MUCH TONIGHT AS A REINFORCING COLD FRONT APPROACHES AND WINDS STAY UP. THE FRONT WILL MOVE THROUGH TUESDAY MORNING. TEMPS WILL WARM A FEW MORE DEGREES...LOWER 40S NORTH TO UPPER 40S SOUTH...BEFORE THE COLDER AIR MOVES IN LATER TUESDAY AND ESPECIALLY TUESDAY NIGHT. HIGH PRESSURE WILL BE CENTERED OVER THE MIDSOUTH BY WEDNESDAY MORNING WITH LOWS IN THE UPPER TEENS AND 20S. WEDNESDAY MAY BE SLIGHTLY WARMER THAN PREVIOUSLY THOUGHT. THE HIGH PRESSURE SYSTEM WILL MOVE OFF TO THE EAST MORE QUICKLY AND AS RESULT SOUTHERLY WINDS REDEVELOP AND PUSH TEMPS BACK INTO THE 40S. THE WARMING TREND WILL CONTINUE INTO THURSDAY WITH HIGHS CLIMBING INTO THE 50S AND ABOVE NORMAL. A MID LEVEL TROF WILL SWING INTO THE REGION LATE IN THE WEEK WITH SURFACE LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND DEEPENING AS IT MOVES INTO MID MS VALLEY AND ON TO THE GREAT LAKES THIS WEEKEND. THIS SYSTEM WILL BRING RAIN CHANCES TO THE MIDSOUTH THURSDAY NIGHT INTO SATURDAY. MUCH COLDER AIR WILL FILTER IN ON SUNDAY AS THE SYSTEM DEPARTS. THE ECMWF LOOKS ESPECIALLY COLD INTO EARLY NEXT WEEK AS IT BRINGS A LARGE UPPER LOW INTO THE GREAT LAKES BY SUNDAY. GFS KEEPS THAT UPPER LOW FURTHER NORTH. RIGHT NOW HAVE GONE WITH A BLEND OF THE GFS/ECMWF. SJM && .AVIATION... 12Z TAFS OCCASIONAL VFR CIGS THIS PERIOD. LIGHT WINDS EARLY...INCREASING TO 6-10KTS BY NOON WITH HIGHER GUSTS AT JBR. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jan 11, 4:15 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 415 AM CST MON JAN 11 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 415 AM CST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | New Madrid, Pemiscot | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Lauderdale, Tipton | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Shelby | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Lee | 4 days |
| Jan 11, 11:13 AM CST | River Flood Advisory | MEG | Lee, Phillips | 4 days |
Nearby
River Flood Advisories in Tennessee, 2016River Flood Advisories in Missouri, 2016River Flood Advisories in Arkansas, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.